Allergy to Antibiotics: Symptoms and Implications
At least once in a life almost every person is forced to use antibiotics, because only they effectively treat bacterial infections that are common in modern life. However, some people have an allergic reaction to this or that antibacterial drug. How to determine the symptoms of this allergy, and what should be done in this case?
Symptoms of allergy to antibiotics
In the drowsy allergies, antibiotics are caused by the penicillin number, but, of course, there are exceptions. Most often, an allergic reaction occurs after repeated use of the drug, and not after their first intake. Allergy to antibiotics is more likely to be manifested in chronically ill people with severe pathologies, such as HIV, lymphatic leukemia, gout, and the like. Also an important role here is hereditary predisposition.
Symptoms of allergy may be local and common. From the first children and the elderly suffer more often.
Symptoms of allergy to general antibiotics are as follows:
Anaphylactic shock. It occurs within a few minutes (no later than half an hour) after taking medication. This symptom may be manifested by edema of the larynx, difficulty in breathing, rash, and decreased pressure.
Medicinal fever Abrupt increase in body temperature, which lasts for several days and appears somewhere in a week after regular antibiotics.
Joint pain, enlargement of the lymph nodes, rash, and fever a few weeks after taking antibiotics.
However, the most common symptoms of antibiotic allergies are local. They include:
urticaria – red spots on the body that itch and blend in with each other;
Quincke’s edema – severe swelling of the body area, which is accompanied by redness, very itchy, especially dangerous in the laryngeal zone, because it provokes breathing difficulties;
rash on a skin of different localization and volume;
redness of certain areas of the skin after exposure to sunlight.
Other possible symptoms are the most common. With regard to manifestations of general allergy, it is difficult to associate with the administration of drugs, because they can occur a week or more after the use of antibiotics. This complicates the situation even more.
What to do with allergy to antibiotics?
If you have the first suspicious symptoms that may indicate an allergy, it is urgent to seek medical attention. First of all, the doctor must determine if there is a person allergy to this drug. This can be done in the following ways:
Take skin allergies. On the surface of the skin is applied allergen substance, for this on the skin do small scratches, where the substance will contact the body. If on the skin subsequently there are some visible changes, then a person has an allergy to this antibiotic.
Make a blood test for immunoglobulin E. Positive result will confirm the presence of allergy.
In order to get rid of an allergy to a particular drug, one should observe the following sequence of actions:
Cancel this antibiotic, replace it with the drug of another group on the advice of a doctor.
Take medications to eliminate the symptoms of allergy: antihistamines, sorbents, and the like. They are also taken only by appointment.
If the symptoms of allergy are strong, it is advisable to contact a doctor immediately. This is especially true for edema, difficulty breathing and other conditions that pose a real danger to human life.